WRIGHTS LANE SYNTHES USA PRODUCTS LLC 12MM/130 DEG TI CANN TFNA 400MM/RIGHT-STERILE; ROD, FIXATION, INTRAMEDULLARY
Back to Search Results |
| Model Number |
04.037.260S |
| Medical Device Problem Code |
Device-Device Incompatibility (2919)
| Health Effect - Clinical Code |
No Consequences Or Impact To Patient (2199)
| Date of Event |
03/12/2019
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
The device has been received, the investigation is in progress, no conclusion could be drawn at the time of filing this report.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
Event or Problem Description
It was reported that during intramedullary nailing of the femur on (b)(6) 2019, a surgical technologist connected the trochanteric femoral nailing advanced (tfna) to insertion handle and it clicked on and had a firm connection by pulling on nail.He then checked the trajectory by inserting the trochar into the insertion handle.The surgeon inserted the nail over the ball tipped guide wire and began adjusting the placement of the nail when the nail detached from the insertion handle.Nail was successfully removed with an extraction hook and put a new nail in using a new cannulated connecting screw.Both the affected nail and connecting screw were tagged for processing.There was a ten (10) minutes surgical delay.Procedure was successfully completed with no patient consequence. concomitant medical products reported: guide wire (part # unknown, lot# unknown, quantity # 1).Insertion handle (part # unknown, lot# unknown, quantity # 1).This report is for one (1) tfna nail.This is report 1 of 2 for complaint (b)(4).
Event or Problem Description
Concomitant devices : guide wire (part unknown, lot unknown, quantity 1) , insertion handle (part unknown, lot unknown, quantity 1), unknown trochar (part unknown, lot unknown, quantity 1).
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.H10 additional narrative: h3, h4, h6: the 12mm/130 degree ti cannulated tfna 400mm/right-sterile (04.037.260s) was received.Upon visual inspection, the surface of the device looks good and no wear on it.The internal threads of the tfna were identified to be perfect, no stripped threads and no cross threading.Thus, the complaint is not confirmed.The hexagonal head cannulated connecting screw was inserted into cannulated tfna nail.The screw was able to engage perfectly.But, the complaint condition cannot be replicated because, the operational procedure and total equipment required for functional test is not available.Thus, the complaint cannot be performed.No dimensional inspection is required as cannulated connecting screw was able to engage totally with cannulated tfna nail.During the investigation no product design issues or discrepancies were observed that may have contributed to the complaint condition.Investigation conclusion visual inspection of the received device and document review were performed.The returned nail was able to engage with cannulated connecting screw, as such the complaint is not confirmed.During this investigation no product design or manufacturing issues were observed that may have contributed to the complaint condition.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post market safety surveillance activities.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Device history lot: manufacturing location: monument.Manufacturing date: 18-jan-2019.Expiration date: 30-nov-2028.Part number: 04.037.260s, 12mm/130 deg ti cann tfna 400mm/right- sterile.Lot number: h802634 (sterile).This lot met all dimensional, visual, sterility and packaging criteria at the time of release with no issues documented during the manufacture that would contribute to this complaint condition.Component part(s) reviewed: 04.037.912.4, wave spring, shim ended, bp55.Lot number: h681008.04.037.942.2, lock prong, 130 degree, tfna, bp55.Lot number: 2l15808.04.037.912.3, tfna lock drive, bp58.Lot number: h796716.Part number: 21127, timoagri16.00, bp80.Lot number: h789644.This lot met all dimensional, visual, sterility and packaging criteria at the time of release with no issues documented during the manufacture that would contribute to this complaint condition.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.